Alert archive / Nebraska / Tornado Warnings in 2005
Tornado Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 11, 2005, 4:24 PM MDT for Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 4:24 PM MDT (22:24 UTC)
- Expired
- May 11, 2005, 5:17 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 81 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:10 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGLD 112227
TORGLD
COC125-KSC023-NEC057-112315-
/O.NEW.KGLD.TO.W.0012.050511T2224Z-050511T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT WED MAY 11 2005
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN YUMA COUNTY IN NORTHEAST COLORADO
WESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS
WESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 515 PM MDT(615 PM CDT)
* AT 427 PM MDT(527 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF ALVIN TO
6 MILES SOUTH OF LAIRD TO 7 MILES NORTHEAST OF HALE...MOVING
NORTHEAST AT 30 MPH.
* TORNADO PRODUCING STORMS ARE EXPECTED TO BE NEAR...
HAIGLER BY 440 PM MDT...
ST. FRANCIS BY 545 PM CDT...
PARKS BY 510 PM MDT...
ALVIN BY 430 PM MDT...
THESE STORMS HAVE A HISTORY OF PRODUCING TORNADOES AND HAIL UP TO
THE SIZE OF GOLFBALL.
THESE ARE DANGEROUS STORMS SEEK BELOW GROUND SHELTER
IMMEDIATELY...OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR. AVOID WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS.
ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 4045 10236 3956 10237 3957 10205 3958 10161
3973 10162 4035 10161 4035 10204 4043 10207
$$
MARTIN5 follow-up statements
000
WWUS53 KGLD 112237
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT WED MAY 11 2005
COC125-KSC023-NEC057-112315-
/O.CON.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
434 PM MDT WED MAY 11 2005
...A TORNADO WARNING CONTINUES UNTIL 515 PM MDT(615 PM CDT) FOR
DUNDY...CHEYENNE AND YUMA COUNTIES...
AT 432 PM MDT(532 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE
TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF ALVIN TO LAIRD TO 9 MILES NORTHEAST OF HALE...
MOVING NORTHEAST AT 30 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
HAIGLER AND ST. FRANCIS AROUND 550 PM CDT...
PARKS AROUND 515 PM MDT...
ONE OF THESE TORNADOES WILL PASS NEAR THE COMMUNITY OF HAIGLER BY
550 PM CDT.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. BLOWING DUST
IS ALSO POSSIBLE AHEAD AND BEHIND THESE STORMS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THIS IS A VERY DANGEROUS SITUATION...THESE STORMS HAVE A HISTORY OF
PRODUCING TORNADOES AND VISIBILITY WILL BE LOW IN ADVANCE OF THESE
STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 4045 10236 3956 10237 3957 10205 3958 10161
3973 10162 4035 10161 4035 10204 4043 10207
$$
MARTIN000
WWUS53 KGLD 112239 CCA
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT WED MAY 11 2005
COC125-KSC023-NEC057-112315-
/O.CON.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
434 PM MDT WED MAY 11 2005
...A TORNADO WARNING CONTINUES UNTIL 515 PM MDT(615 PM CDT) FOR
DUNDY...CHEYENNE AND YUMA COUNTIES...
AT 432 PM MDT(532 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE
TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF ALVIN TO LAIRD TO 9 MILES NORTHEAST OF HALE...
MOVING NORTHEAST AT 30 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
HAIGLER AROUND 540 PM CDT...
ST. FRANCIS AROUND 550 PM CDT...
PARKS AROUND 515 PM MDT...
ONE OF THESE TORNADOES WILL PASS NEAR THE COMMUNITY OF HAIGLER BY
540 PM CDT.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. BLOWING DUST
IS ALSO POSSIBLE AHEAD AND BEHIND THESE STORMS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THIS IS A VERY DANGEROUS SITUATION...THESE STORMS HAVE A HISTORY OF
PRODUCING TORNADOES AND VISIBILITY WILL BE LOW IN ADVANCE OF THESE
STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 4045 10236 3956 10237 3957 10205 3958 10161
3973 10162 4035 10161 4035 10204 4043 10207
$$
MARTIN000
WWUS53 KGLD 112249
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT WED MAY 11 2005
COC125-KSC023-NEC057-112315-
/O.CON.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
446 PM MDT WED MAY 11 2005
...A TORNADO WARNING CONTINUES UNTIL 515 PM MDT(615 PM CDT) FOR
DUNDY...CHEYENNE AND YUMA COUNTIES...
AT 445 PM MDT(545 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE
TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES EAST OF ALVIN TO 9 MILES NORTHEAST OF LAIRD TO 8 MILES SOUTH OF
HAIGLER...MOVING NORTHEAST AT 30 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
HAIGLER ROUND 545 PM CDT...
PARKS AROUND 510 PM MDT...
AT 439 PM MDT...SPOTTERS REPORTED QUARTER SIZE HAIL 16 MILES
NORTHWEST OF ST. FRANCIS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
HEAVY RAINFALL AND BLOWING DUST MAY OBSCURE THIS TORNADO. TAKE COVER
NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO
GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 4045 10236 3956 10237 3957 10205 3958 10161
3973 10162 4035 10161 4034 10201 4043 10207
$$
MARTIN000
WWUS53 KGLD 112303
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT WED MAY 11 2005
COC125-112308-
/O.CAN.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
YUMA CO-
458 PM MDT WED MAY 11 2005
...THE TORNADO WARNING FOR YUMA COUNTY IS CANCELLED...
THE STORMS THAT PROMPTED THE TORNADO WARNING HAD MOVED EAST OF OF
YUMA COUNTY. HOWEVER SMALL HAIL AND GUSTY WINDS MAY STILL OCCUR
ACROSS THE EASTERN PORTIONS OF THE COUNTY THROUGH 515 PM MDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.
LAT...LON 4043 10207 3958 10205 3971 10205 3958 10161
3973 10164 4035 10161 4034 10201 4043 10207
$$
KSC023-NEC057-112315-
/O.CON.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
CHEYENNE KS-DUNDY NE-
558 PM CDT WED MAY 11 2005
...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT(515 PM MDT) FOR DUNDY
AND CHEYENNE COUNTIES...
AT 453 PM MDT(553 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE
TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 23
MILES NORTH OF HAIGLER TO 12 MILES NORTH OF HAIGLER TO HAIGLER...
MOVING NORTHEAST AT 35 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
HAIGLER AROUND 500 PM MDT...
PARKS AROUND 510 PM MDT...
ONE OF THESE TORNADIC STORMS WILL BE NEAR HAIGLER THROUGH 510 PM CDT.
AT 455 PM MDT...THE PUBLIC REPORTED GOLFBALL SIZE HAIL 6 NW OF
HAIGLER.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY
EVENING(900 PM MDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 4043 10207 3958 10205 3971 10205 3958 10161
3973 10164 4035 10161 4034 10201 4043 10207
$$
MARTIN000
WWUS53 KGLD 112317
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT WED MAY 11 2005
KSC023-112327-
/O.EXP.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
CHEYENNE KS-
617 PM CDT WED MAY 11 2005
...THE TORNADO WARNING FOR CHEYENNE COUNTY HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAS MOVED NORTH OUT OF THE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.
LAT...LON 3993 10203 3919 10201 3950 10202 3959 10161
3934 10160 3996 10157 3995 10197 3996 10203
$$
MARTINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 11, 12:31 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 11, 12:31 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1231 PM MDT WED MAY 11 2005 .DISCUSSION...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING. SEE THE HAZARDOUS WEATHER OUTLOOK/TOPHWOGLD/ FOR MORE DETAIL. MUCH OF THE FORECAST AREA WILL BE IN A ZONE OF EAST TO SOUTHEASTERLY UPSLOPE FLOW LOCATED JUST NORTH OF A STALLED FRONTAL BOUNDARY. HEATING NORTH OF THE BOUNDARY WILL GENERATE AIR RICH IN BOTH INSTABILITY AND LOW LEVEL WIND SHEAR...WHICH WILL ENHANCE THE SEVERE WEATHER POTENTIAL GENERALLY ALONG AND NORTH OF INTERSTATE 70. OTHER SEVERE STORMS MAY FORM SOUTH OF THE INTERSTATE ALONG AND AHEAD OF A DRYLINE WHICH WILL INTERSECT THE FRONT NEAR THE COLORADO STATE LINE JUST WEST OR SOUTHWEST OF GOODLAND. THIS PLACES A LARGER THAN USUAL PART OF THE FORECAST AREA AT RISK FOR SIGNIFICANT SEVERE WEATHER. DIFFLUENCE ALOFT AND AMPLE SUNSHINE SHOULD REMOVE THE CAP EARLY THIS AFTERNOON. THE ONLY NEGATIVE SEEMS TO BE SHALLOW MOISTURE ON REGIONAL SOUNDINGS...BUT MOISTURE POOLING ALONG BOUNDARIES SHOULD BE MORE THAN SUFFICIENT TO RESULT IN CONVECTIVE INITIATION. THE CHANCE FOR MEASURABLE RAIN WILL BE HIGHER ALONG AND NORTH OF THE FRONT WHERE WARM ADVECTION WILL AID IN OVERALL COVERAGE. LOCALLY HEAVY RAINFALL WILL OCCUR...BUT THE AREA OF STORMS WILL BE MOVING OUT OF THE REGION BY MIDNIGHT...SO DO NOT ANTICIPATE ANY EXCESSIVE RAINFALL. WIDESPREAD STRONG WINDS ARE ALSO A CONSIDERATION TODAY. WITH MARGINAL ADVISORY SPEEDS FROM THE SOUTH THIS AFTERNOON...HAVE OPTED TO CLEAR MUCH OF THE WIND ADVISORY...IN FAVOR OF KEEPING OUR FOCUS ON THE THUNDERSTORM THREAT. A SECOND WIND THREAT WILL DEVELOP BEHIND A STRONG COLD FRONT THIS EVENING. THE COLD FRONT WILL BEGIN TO SURGE ACROSS EASTERN COLORADO AND POSSIBLY INTO WESTERN KANSAS. STRONG COLD ADVECTION AND STEEP LOW LEVEL LAPSE RATES AHEAD OF THE FRONT WILL CONTRIBUTE TO EASY TRANSPORT OF STRONG WINDS TO THE SURFACE. CONVECTION MAY ALSO PLAY A ROLE...SO WILL WATCH THIS AREA FOR POSSIBLE HIGH WIND WARNING IF THE SCENARIO UNFOLDS. THE GREATEST RISK WOULD BE OVER EASTERN COLORADO. TEMPERATURES PLUMMET TONIGHT BEHIND THE FRONT...REACHING THE UPPER 30S OVER THE NORTHWEST FORECAST AREA. AT UPPER LEVELS HOWEVER...THE MEAN LONGWAVE TROF WILL STAY OVER THE ROCKIES ON THURSDAY...AND MODELS DEPICT A LINE OF THUNDERSTORMS MOVING OFF THE FRONT RANGE AND ACROSS THE TRI STATE THURSDAY NIGHT. LOW CLOUDS MAY LIMIT INSTABILITY AND CAUSE THE STORMS TO WEAKEN AS THEY MOVE INTO KANSAS AND NEBRASKA. THEREFORE...WILL NOT GO WITH THE LIKELY POPS ADVERTISED BY THE MODELS...BUT WILL MAINTAIN 30 TO 40 POPS. HAVE ADDED PATCHY FOG FOR FRIDAY MORNING...SUPPORTED BY MOS AND ETA SOUNDINGS. OTHERWISE...THE FORECAST STARTS TO DRY OUT...AND ANY LIGHT RAIN SHOWERS SHOULD BE GONE BY FRIDAY EVENING. UPPER FLOW BECOMES NORTHWEST AT THIS TIME...AND SURFACE RIDGING WILL PUSH MOISTURE DOWN INTO FAR SOUTHWEST TEXAS...KEEPING THE HIGH PLAINS DRY AND SEASONABLE. A NARROW AXIS OF MOISTURE MAY RETURN SUNDAY NIGHT...AND THE GFS DOES INDICATE A DECENT AMOUNT OF ISENTROPIC LIFT EAST OF HIGHWAY 25. FOR NOW WILL KEEP SILENT 10 POPS. UPPER FLOW WILL TRANSITION BACK TO SOUTHWESTERLY...AND ANOTHER CANADIAN COLD FRONT WILL DROP INTO NEBRASKA EARLY NEXT WEEK. THERE MAY BE SOME THUNDERSTORM ACTIVITY ALONG THE FRONT AND POSSIBLY ON THE DRYLINE...BUT FOR NOW CONFIDENCE IS TOO LOW...AND WILL KEEP THE FORECAST DRY. TEMPERATURES WILL WARM INTO THE 80S BEGINNING MONDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...WIND ADVISORY UNTIL 6 PM MDT(7 PM CDT) FOR ZONES 014-015-016-027-028-029-041-042. NE...NONE. CO...NONE. && BURKE
Hazardous weather outlook, May 11, 9:59 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 959 AM MDT WED MAY 11 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 959 AM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE TRI STATE AREA THIS AFTERNOON THROUGH TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE TRI STATE AREA THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGH THE EVENING. THUNDERSTORMS WILL BEGIN TO DEVELOP AFTER 1 PM MDT (2 PM CDT) ALONG AND NORTH OF A TRIBUNE TO GOVE LINE...BUT AS A LOW PRESSURE SYSTEM CONTINUES TO DEVELOP THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE AREA BY 4 PM MDT (5 PM CDT). ANY STORM THAT FORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING THUNDERSTORM WINDS WHICH COULD BE ACCOMPANIED BY BLOWING DUST. THERE IS ALSO A THREAT FOR TORNADOES ACROSS THE ENTIRE TRI STATE AREA WITH A HEIGHTENED THREAT FOR A FEW STRONG TORNADOES ALONG AND NORTH OF INTERSTATE 70...AND ALONG AND EAST OF A GOODLAND TO LEOTI LINE. A COLD FRONT WILL SLIDE ACROSS THE AREA OVERNIGHT...BRINGING AN END TO THE POTENTIAL FOR SEVERE WEATHER AFTER 1 AM MDT (2 AM CDT). ONCE AGAIN THERE IS THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER ACROSS THE TRI STATE AREA THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA ALL HAZARDS RADIO AND OTHER LOCAL MEDIA FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE WEATHER WILL EXIST AGAIN ON THURSDAY. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT. THUNDERSTORMS SHOULD DEVELOP OVER EASTERN COLORADO NEAR THE DRYLINE DURING THE AFTERNOON AND THEN MOVE EAST INTO KANSAS DURING THE LATE AFTERNOON AND EVENING. THUNDERSTORMS MAY LINGER ACROSS PARTS OF WESTERN KANSAS THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE TRI STATE AREA AFTER 1 PM MDT (2 PM CDT). JRM
In the hours before
Local storm report, May 11, 3:45 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
345 PM MDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 SE WRAY 40.05N 102.19W
05/11/2005 1.75 INCH YUMA CO TRAINED SPOTTER
&&
JOHNSONLocal storm report, May 11, 3:54 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TORNADO 10 W IDALIA 39.70N 102.49W
05/11/2005 YUMA CO NWS EMPLOYEE
BRIEF TORNADO TOUCHDOWN REPORTED
&&
JOHNSONLocal storm report, May 11, 3:56 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TORNADO 8 NE IDALIA 39.78N 102.19W
05/11/2005 YUMA CO LAW ENFORCEMENT
BRIEF TORNADO REPORTED
&&
JOHNSONLocal storm report, May 11, 3:57 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL WRAY 40.08N 102.23W
05/11/2005 1.50 INCH YUMA CO TRAINED SPOTTER
NORTHEAST SIDE OF WRAY
&&
JOHNSONLocal storm report, May 11, 3:59 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TORNADO 5 S BEECHER ISLAND 39.81N 102.13W
05/11/2005 YUMA CO LAW ENFORCEMENT
REPORTED ON THE GROUND BRIEFLY
&&
JOHNSONLocal storm report, May 11, 4:14 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TORNADO 6 NE IDALIA 39.76N 102.22W
05/11/2005 YUMA CO TRAINED SPOTTER
TORNADO ON GROUND FOR LESS THAN A MINUTE
&&
JOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:11 PM MDT | Tornado Warning | GLD | Hitchcock | 49 min |
| May 11, 3:39 PM MDT | Tornado Warning | GLD | Dundy | 51 min |
| May 11, 3:45 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 18 min |
| May 11, 5:14 PM MDT | Tornado Warning | GLD | Dundy | 46 min |
| May 11, 5:57 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 33 min |
| May 11, 2:39 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
| May 11, 3:11 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 49 min |
| May 11, 2:58 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 47 min |
| May 11, 3:11 PM MDT | Tornado Warning | GLD | Yuma | 34 min |
| May 11, 3:45 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 9 min |
| May 11, 4:52 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 21 min |
| May 11, 5:11 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 28 min |
Nearby
Tornado Warnings in Nebraska, 2005Tornado Warnings in Kansas, 2005Tornado Warnings in Colorado, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.